MAUDE Adverse Event Report: STRYKER GMBH TIBIAL COMP,SINGLECOATED US VERSION, MEDIUM; PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED

STRYKER GMBH TIBIAL COMP,SINGLECOATED US VERSION, MEDIUM; PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED
Model Number 400-262
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/18/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device discarded.
 
Event or Problem Description
As reported: "i had issues with the star ankle replacement as soon as it was put in.The center piece kept breaking and causing fractures.I had multiple revisions and had to have my leg amputated." per medical records received from the patient on march 25th, 2021.The event is as follow: (b)(6) 2015 : lateral ankle arthrotomy with bone cultures and irrigation of right ankle - 2nd intervention.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.The medical opinion of a medical expert was requested based on the provided patient documents that we have received.About this complaint, the medical expert explained that: "(b)(6) 2015 : lateral ankle arthrotomy with bone cultures and irrigation of right ankle- 2nd intervention suspicion of an infected ankle wound and joint.Not evident abscess, many cultures were taken." this statement allowed us to determine that this complaint is about an infection case.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the infection.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
As reported: "i had issues with the star ankle replacement as soon as it was put in.The center piece kept breaking and causing fractures.I had multiple revisions and had to have my leg amputated." per medical records received from the patient on (b)(6), 2021 the event is as follow: (b)(6) 2015 : lateral ankle arthrotomy with bone cultures and irrigation of right ankle - 2nd intervention.

Brand Name
TIBIAL COMP,SINGLECOATED US VERSION, MEDIUM
Common Device Name
PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11679287
Report Number0008031020-2021-00165
Device Sequence Number3511367
Product Code NTG
UDI-Device Identifier00886385016535
UDI-Public00886385016535
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P050050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/31/2019
Device Model Number400-262
Device Catalogue Number400262
Device Lot Number1407206
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient Weight70